Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 1, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 7, 2018, 6:19 AM CST for Davidson County, Tennessee. It was in force for 112 min.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2018, 6:19 AM CST (12:19 UTC)
- Expired
- Feb 7, 2018, 8:11 AM CST
- In force
- 112 min
- Issued by
- NWS Nashville, TN
County Davidson County, TN
The radar
The Nashville radar (KOHX), 21 km from the middle of the area, began a volume at 12:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek near Nolensville (NLVT1). The gauge peaked at 11.48 ft at Feb 7, 2018, 6:00 AM CST.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 7, 4:56 AM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Feb 7, 4:56 AM CST, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Nashville TN 456 AM CST Wed Feb 7 2018 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Latest sfc analysis places the cold front across north central middle TN with the boundary extending southwest into far northern MS. The all important sfc freezing line is located just south of the OH river. Rainfall currently covers much of the mid state with temperatures ranging from the mid 30s far northwest to the lower 50s Plateau. The aforementioned frontal boundary will be clearing our eastern most counties just after sunrise. The upper level flow in the post frontal sector is rather flat. Thus, precip is expected to shut off from west to east around or just after midday. Otw, I will still carry a slight chance of ice pellets or snow on the back side of the moisture across our far northern tier of counties. Temperatures today will be steady in the 30s through the day over western areas but will be dropping quickly through the 40s and then into the 30s elsewhere. As for any flooding potential, so far rainfall amounts are generally running around 1 inch except 1 to 2 inches across the southwest. FFG data suggests that 2 1/2 to 3 inches would be needed in a 12 hr period for flash flooding. Thus, not expecting any major flooding issues with this departing system. Moving on, clearing and colder tonight as the sfc high will be in close proximity. Lows generally in the lower 20s are expected. Height rises on the back side of the sfc high will lead to a quick warmup. Look for highs of near 60 degrees on Friday! Enjoy that partly cloudy near 60 degree day on Friday, because the extended is looking somewhat soggy with pops just about every day. Saturday through Wednesday is, once again, looking wet. The subtropical jet will become more active with slow moving surface fronts approaching and moving through the area. The first of which will occur on Sunday, and then again around mid week. The cold air sectors are not overly impressive and when you combine that with a lack of upper level energy and relatively weak feeder highs, we are not expecting any frozen precip. All in all, when you consider the above normal temps(5 to 10 degrees or so)for early Feb, its not a terrible forecast, just a wet one. && .AVIATION... 12Z TAF DISCUSSION. Widespread precip expected to move out mid-state by late morning. IFR cigs/vsbys will slowly improve through the course of the day ...although CSV likely to remain IFR most of the day...with MVFR possible well into the evening. Temps falling rapidly this morning and CKV may see a short period of freezing light precip...mainly drizzle. North wind expected to be gusty CKV/BNA/MQY behind vacating precip. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........07
Hazardous weather outlook, Feb 7, 5:01 AM CST, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 501 AM CST Wed Feb 7 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-081115- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 501 AM CST Wed Feb 7 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Widespread heavier rain will taper off early today but rainfall totals between 1 and 2 inches still could lead to minor flooding through late morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:28 PM CST | Special Weather Statement | OHX | Perry | 47 min |
| Feb 7, 6:19 AM CST | River Flood Advisory | OHX | Bedford | 7 hr |
| Feb 7, 7:30 AM CST | Areal Flood Advisory | OHX | Wilson | 4 hr |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.